MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3505305M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).Reason for device explant and/or reoperation: deflation.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an abdominoplasty with a mentor tissue expander and experienced deflation post-operatively.As a result, the patient underwent removal and replacement with a similar device on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to mentor procedure, and it revealed a tear located at a junction of the shell and patch.Microscopic examination was performed and the cause of the deflation could not be identified.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon additional review on jul 28 2021, it was decided to update h6.Health effect - clinical code to e2401 (insufficient information).At this time, no information has been received indicating any particular patient harms were experienced.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10870563
Report Number1645337-2020-14847
Device Sequence Number19915730
Product Code LCJ
UDI-Device Identifier00081317002581
UDI-Public00081317002581
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model Number3505305M
Device Catalogue Number3505305M
Device Lot Number7701964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/23/2020
01/13/2021
07/28/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/14/2020
01/14/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR